Guest

My 11 year old dog was diganosed as a diabetic 1 year ago. Since then she urinates in the house several times a day.

We have taken her to the vet repeatedly and they say it is separation anxiety. She has never had this until she was diagnosed as diabetic. She has been placed on 2 different kinds of anxiety medicine and nothing has helped. She shakes and pants so bad before we leave the house and sometimes wets the floor right in front of us. The vet keeps saying it's separation anxiety but I am losing my mind! Can anybody help me???


Asked by Member 702423 on Nov 14th 2008 Tagged diabetes, separationanxiety, frequenturination in Diabetes
Report this question Get this question's RSS feed Send this question to a friend



Status

  • Cast your vote for which answer you think is best!


Answers

Biscuit

I'm not too sure but the urinating might not have to do anything with being diabetic. Being an 11 year old dog she might just urinate and not even know. What I mean is it slips out randomly and doesnt realize.I'm not too sure though,
Hua Hua Hugs and hopes this helps,
Biscuit


Biscuit answered on 11/14/08. Helpful? Yes/Helpful: No 0 Report this answer


Roxie

It sounds like you need a second opinion from a different Vet. Diabetic dogs do drink a lot of water. Has your dog always been anxious when you leave? Are you making a big deal about leaving the house? Many times dogs react to their owners and if you are telling your dog "mommy/daddy are leaving now, its gonna be ok" and making a huge deal about leaving she is going to get worked up and even anxious. Do not make a fuss when you leave and do not make a fuss when you come home, just get ready like you normally do, put your girl where she goes and leave. You might try doing this on your days off and just leave for a few minutes, come back in and go about your business, do it again a few times throughout the day staying gone a little longer each time. The less fuss you make about coming and going the less reaction you will get from her. It may take awhile so don't expect overnight results. It's very possible the medication is making her anxious too but you know your dog best.


Roxie answered on 11/14/08. Helpful? Yes/Helpful: No 0 Report this answer


Baron

I agree with Biscut.. i think you may need another vets opinion.
My sister had a schnauzer for several years with diabeties and he also would do this, often we beleive without really knowing he was doing it.
Do u check his/her sugar levels daily? I assume that the dog gets insulen, it may just be as simple as adjusting the insulen amount ( i think this is what my sister found)? ut i would deffinatly call aother vet. Calling surely doesn't cost anything. (Maybe call a coulpe and get other opinions.) Then from there you can decide if you want to take him to be seen.

Good Luck.


Baron answered on 11/14/08. Helpful? Yes/Helpful: No 1 Report this answer


Guest

I think I would visit another vet.
My female toy poodle is diabetic. She currently takes three units of Vetsulin twice a day, however since the FDA's Center for Veterinary Medicine and the makers of Vetsulin have issued a "Product Alert" due to the long-term stability of the product over time this product will no longer be available in the U.S., so we are preparing to transition our pet to Insulin LY Humulin N.
Some of the signs that her blood sugars are not stable are excessive thirst and urination. These symptoms are more common when are close to the end of the bottle. If the excessive thirst and urination continues for more than two days after changing bottles of Vetsulin, we immediately take her to the vet for a "fasting blood" test to check for high blood sugars.
When her blood sugars were too low due to an overdose of insulin, her symptoms were seizure like shaking. We now carry a glucose product called "Nutri-Cal" to quickly bring up her blood sugars.

Good luck,
Patty


Member 871306 answered on 4/29/10. Helpful? Yes/Helpful: No 0 Report this answer